Alert archive / South Carolina / Flash Flood Warnings in 2015
Flash Flood Warning 10, NWS Charleston, SC
NWS Charleston, SC issued this flash flood warning at Aug 31, 2015, 4:47 AM EDT for Beaufort County, Jasper County, South Carolina. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 31, 2015, 4:47 AM EDT (08:47 UTC)
- Expired
- Aug 31, 2015, 7:45 AM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Beaufort County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 28 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 31, 5:15 AM EDT | FLASH FLOOD | Old House, SC | THE INTERSECTION OF LOWCOUNTRY DRIVE AND CHIPPA WILLOW ROAD WAS CLOSED BY HIGH WATER. TIME WAS ESTIMATED FROM RADAR DATA. |
| Aug 31, 5:45 AM EDT | FLASH FLOOD | 1 E Sun City, SC | HIGHWAY PATROL REPORTED ROAD CLOSED DUE TO FLOODING AT THE INTERSECTION OF OKATIE HIGHWAY AND FORDING ISLAND ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 8.8 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 119 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 302 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
926
WGUS52 KCHS 310847
FFWCHS
SCC013-053-311145-
/O.NEW.KCHS.FF.W.0010.150831T0847Z-150831T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
447 AM EDT MON AUG 31 2015
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR PORTIONS OF...
BEAUFORT COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
JASPER COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
* UNTIL 745 AM EDT
* AT 443 AM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN CONTINUOUSLY MOVING ACROSS THE WARNED AREA. UP TO THREE
INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HILTON HEAD ISLAND...BLUFFTON...BEAUFORT...PORT ROYAL...
RIDGELAND...CLARENDON...JASPER AND HARDEEVILLE.
BETWEEN 330 AM AND 440 AM EDT...2 TO 3 INCHES OF RAIN HAD ALREADY
FALLEN IN THIS AREA. LAW ENFORCEMENT REPORTED HIGH WATER AT THE
INTERSECTION OF COOSAW SCENIC AND RICESHIRE ROADS. ADDITIONAL
RAINFALL AMOUNTS OF 2 TO 3 ARE EXPECTED WITHIN THE WARNED AREA...AND
LOCALLY GREATER AMOUNTS ARE POSSIBLE. THIS TORRENTIAL RAINFALL WITH
PRODUCE FLASH FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3267 8070 3267 8067 3266 8067 3266 8068
3265 8068 3264 8067 3221 8069 3223 8112
3261 8095 3268 8076 3268 8074
$$1 follow-up statement
163
WGUS72 KCHS 311000
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
600 AM EDT MON AUG 31 2015
SCC013-053-311007-
/O.CAN.KCHS.FF.W.0010.000000T0000Z-150831T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BEAUFORT SC-JASPER SC-
600 AM EDT MON AUG 31 2015
...THE FLASH FLOOD WARNING FOR BEAUFORT AND JASPER COUNTIES IS
CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLASH FLOODING IS NO LONGER EXPECTED.
HOWEVER...REMAIN ALERT FOR STANDING WATER ON ROADS.
LAT...LON 3267 8070 3267 8067 3266 8067 3266 8068
3265 8068 3264 8067 3221 8069 3223 8112
3261 8095 3268 8076 3268 8074
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 1:43 AM EDT, 3 hours 4 minutes earlier.
Area forecast discussion, Aug 31, 1:43 AM EDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 143 AM EDT MON AUG 31 2015 .SYNOPSIS... A STRONG UPPER LEVEL DISTURBANCE ACROSS GEORGIA WILL MOVE NORTH AND WEAKEN TONIGHT. ON THE PERIPHERY OF ATLANTIC HIGH PRESSURE...A WEAK TROUGH OF LOW PRESSURE WILL MEANDER OVER THE SOUTHEAST MOST OF THIS WEEK. LATE THIS WEEK INTO NEXT WEEKEND...LOW PRESSURE WILL DEVELOP OVER THE ATLANTIC WHILE WEAK INLAND HIGH PRESSURE EXPANDS SOUTH AND EAST INTO THE REGION. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... A POTENT MID/UPPER LEVEL LOW IS LIFTING SLOWLY NNE ACROSS NORTHERN GEORGIA EARLY THIS EVENING. TO ITS EAST...AN EXPANSIVE PLUME OF TROPICAL MOISTURE IS STREAMING NORTH ACROSS FLORIDA AND INTO EASTERN GEORGIA AND THE CAROLINAS. PWATS RANGE FROM 2-2.2" ACROSS COASTAL AREAS AND THE ADJACENT ATLANTIC WATERS. AT THE SURFACE A PRONOUNCED COASTAL TROUGH IS IN PLACE...WITH THE GRADIENT TIGHTENING JUST OFF THE CHARLESTON COUNTY COAST BASED ON ENHANCED SURFACE WINDS AT ADJACENT BUOYS. ONLY MINOR ADJUSTMENTS WERE MADE TO POPS OVERNIGHT. LOCALLY HEAVY RAINFALL IS POSSIBLE IN ISOLATED CONVECTIVE ELEMENTS ALONG I-95 IN SOUTH CAROLINA INITIALLY AND PERHAPS LATE TONIGHT ALONG THE UPPER SOUTH CAROLINA COAST TO THE E OF I-95. OF INTEREST HAS BEEN A PERSISTENT SUPERCELL TRAVELING ALONG I-95 IN SOUTH CAROLINA DURING THE PAST 90 MINUTES. THE STORM HAS HAD PERSISTENT ROTATION AND WILL BE MOVING THROUGH NORTHERN DORCHESTERCOUNTY. THE RISK OF AN ISOLATED/BRIEF TORNADO IS NON- ZERO AS THIS RECYCLING CELL MOVES NNE INTO A REGION OF 200 SR HELICITY FROM 0-1 KM. THE ONLY THING HOLDING IT BACK WAS WEAK OVERALL INSTABILITY PARAMETERS. && .SHORT TERM /6 AM THIS MORNING THROUGH WEDNESDAY/... MONDAY...SUB-TROPICAL RIDGING WILL EXPAND ACROSS THE AREA IN WAKE OF THE MID/UPPER TROUGH LIFTING OFF TO THE DISTANT NORTH/NE. WHILE WE LOSE MUCH OF THE DYNAMICAL FORCING THAT WE HAD SUNDAY...THERE IS STILL A DEEP CONNECTION INTO THE CARIBBEAN AND GULF...AS THE WARM CONVEYOR BELT AND IT/S ASSOCIATED PLUME OF PWATS SOME 2-2.25 INCHES /SOME 2-3 STANDARD DEVIATIONS ABOVE NORMAL/ CONTINUES TO FEED INTO SECTIONS MAINLY EAST OF I-95 DURING THE MORNING. THIS WILL LEAD TO NUMEROUS OF WIDESPREAD SHOWERS AND SCATTERED T-STORMS OVER EASTERN SECTIONS THE FIRST HALF OF THE DAY...ALONG WITH PERIODS OF HEAVY RAINFALL DUE TO TRAINING CELLS FROM OFF THE ATLANTIC. WHILE AVERAGE AMOUNTS WILL BE ANOTHER 1/2 TO 1 INCH...LOCALLY MORE INTENSE AMOUNTS COULD OCCUR WHERE CELLS PERSIST. THIS COULD ALSO COINCIDE WITH THE MORNING HIGH TIDE BETWEEN 9 AND 11 AM...AND COULD POSE A SIGNIFICANT FLOODING RISK...ESPECIALLY TO DOWNTOWN CHARLESTON AND IMMEDIATE COASTAL SECTIONS. THE MAIN MOISTURE BELT SHIFTS FURTHER EAST/NE IN THE AFTERNOON AS DRIER AIR IS ABLE TO PUNCH IN AS HEIGHTS BEGIN TO CLIMB ALOFT. AS A RESULT OUR COVERAGE AND INTENSITIES OF SHOWERS/T-STORMS WILL DIMINISH FROM WEST/SW TO EAST/NE THE SECOND PART OF THE DAY. TEMPS WILL HOLD IN THE 70S OVER MANY SECTIONS DURING THE MORNING DUE TO THE EXTENSIVE CLOUDS/RAINFALL...BUT AT LEAST PARTIAL INSOLATION WILL BEGIN TO DEVELOP FOR THE AFTERNOON TO BUMP TEMPS INTO THE MID AND UPPER 80S FOR MUCH US. THE EXCEPTIONS WILL BE PARTS OF CHARLESTON AND BERKELEY COUNTIES WHERE THICKER CLOUDS WILL PERSIST LONGER TO HOLD READINGS TO THE LOWER 80S. MONDAY NIGHT...HEIGHTS CONTINUE TO RISE AND EVEN DRIER AIR ALOFT IS FORECAST TO BUILD DOWN THE VERTICAL COLUMN. WHILE THE MAIN MOISTURE AXIS IS ANTICIPATED TO BE OFFSHORE IN THE ATLANTIC...IT REMAINS CLOSE ENOUGH WHERE ANY WESTWARD DEVIATION WOULD BE MORE PROBLEMATIC. FOR NO WE/LL TRIM BACK POPS WEST TO ISOLATED OR NOTHING...WITH GENERALLY SCATTERED COVERAGE EAST. WITH THE WET SOILS AND THE DRYING ALOFT THERE LOOKS TO BE THE POTENTIAL FOR BOTH A STRATUS BUILD-DOWN AND THE DEVELOPMENT OF FOG LATE. TUESDAY AND WEDNESDAY...PWATS ARE MUCH LESS THAN RECENT DAYS AND CROSS-SECTIONS DEPICT THE ABSENCE OF MOISTURE IN THE LAYER FROM ABOUT 700-400 MB. THAT SHOULD BE SUFFICIENT ENOUGH TO CAUSE A DROP OFF IN AREAL COVERAGE OF CONVECTION THROUGH THE PERIOD. ALTHOUGH GIVEN THE PRESENCE OF WEAK SURFACE TROUGHINESS ACROSS THE REGION AND TYPICAL MESO-SCALE BOUNDARIES THIS LOOKS TO SUPPORT SCATTERED SHOWERS/T-STORMS. INSOLATION WILL BE IN BETTER SUPPLY THAN LATELY AND WITH THE HIGHER HEIGHTS ALOFT AND AN EXPANSION OF LOW LEVEL THICKNESS WILL SUPPORT TEMPS MODERATING BACK TO THE UPPER 80S OR EVEN NEAR 90. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... UNTIL LATE WEEK...SUFFICIENT MOISTURE WILL PERSIST BENEATH AN UPPER RIDGE TO SUPPORT AT LEAST SCATTERED SHOWERS/THUNDERSTORMS ESPECIALLY DURING THE MIDDAY/EVENING HOURS AND ALONG THE COAST/OVER ADJACENT COASTAL WATERS DURING THE LATE NIGHT/EARLY MORNING HOURS. LATE THIS WEEK INTO NEXT WEEKEND OFF THE MID ATLANTIC COAST NEAR 37N/70W...AN AMPLIFYING UPPER TROUGH WILL PROMOTE SURFACE CYCLOGENESIS...AND THIS SYSTEM WILL EVOLVE INTO DEEP LAYERED/CUT-OFF LOW PRESSURE. THIS SYSTEM WILL DRIVE THE UPPER RIDGE WELL SOUTH OF THE REGION...BUT THE IMPACTS ON SENSIBLE WEATHER REMAIN UNCERTAIN. IF THE ATLANTIC TROUGH PHASES WITH THE UPPER LOW ALONG THE GULF COAST...AN UNSETTLED PATTERN COULD DEVELOP OVER THE REGION. HOWEVER...IF THE SYSTEMS REMAIN SEPARATE...SOMEWHAT DRIER AIR COULD SPREAD INTO THE REGION FROM THE NORTH/NORTHWEST. THUS...POPS REMAIN PRETTY CLOSE TO NORMAL. TEMPERATURES SHOULD REMAIN CLOSE TO NORMAL THROUGH THE PERIOD...AND FORECAST TEMPERATURES REMAIN BELOW 90F THROUGH NEXT WEEKEND. HOWEVER...THE PROBABILITY FOR WARMER TEMPS INTO THE LOWER 90S COULD INCREASE LATE WEEK INTO NEXT WEEKEND ESPECIALLY IF DRIER AIR CIRCULATES INTO THE REGION. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... VERY CHALLENGING TAFS THIS MORNING DUE TO THE POTENTIAL FOR LOW STRATUS AND/OR FOG AND PINNING DOWN THE RAIN CHANCES. BEST CHANCE FOR PRECIPITATION AT KSAV LOOKS TO BE THROUGH DAYBREAK AFTER WHICH THE BEST FORCING SHIFTS EAST. VSBYS WILL BRIEFLY BE REDUCED DURING SHOWERS...POTENTIALLY IFR AT TIMES. ONCE PRECIP ENDS THERE WILL BE AN INCREASING CHANCE FOR STRATUS BUILD-DOWN AND POSSIBLE FOG AS EXTENSIVE MOISTURE LINGERS IN LOW-LEVELS AROUND DAWN. WE MAINTAINED IFR VSBY/CEILING LATE TONIGHT THROUGH MON MORNING WITH VFR RETURNING AFTER MID MORNING. AT KCHS...PRECIP MAY FLARE UP AGAIN OVERNIGHT THOUGH COVERAGE WILL PROBABLY BE LESS LATE. MVFR CEILINGS/VSBY WILL BECOME INCREASINGLY LIKELY OVERNIGHT...ESPECIALLY LATER ONCE THE COASTAL TROUGH TIGHTENS AND A WEAK LOW STARTS MOVING UP THE COAST. CONDITIONS SHOULD IMPROVE LATE MON MORNING. EXTENDED AVIATION OUTLOOK...PERIODS OF FLIGHT RESTRICTIONS APPEAR LIKELY THROUGH EARLY WEEK...ESPECIALLY IN SHOWERS/THUNDERSTORMS AND POSSIBLE LOW STRATUS/FOG. VFR SHOULD BECOME MORE COMMON MID TO LATE WEEK. && .MARINE... TONIGHT...ONSHORE WINDS WILL INCREASE BETWEEN HIGH PRESSURE TO THE NORTH AND LOW PRESSURE TO THE SOUTH...BUT MUCH DEPENDS ON HOW FAR NORTH THE LOW GETS. WE INDICATE SOUTHEAST WINDS INCREASING TO 15-20 KT WITH SOME HIGHER GUSTS AND SEAS BUILDING TO 6 FT BEYOND 20 NM. THUS...WE HAVE RAISED A SMALL CRAFT ADVISORY FOR OUR GEORGIA WATERS FROM 20-60 NM. 6 FT SEAS COULD COME INTO THE NEAR SHORE SC WATERS AS WELL BUT CONFIDENCE IS LOWER THERE GIVEN THE UNCERTAINTY IN HOW THE SHOWERS AND THUNDERSTORMS COULD DISRUPT THE WIND FIELDS. OTHERWISE...MARINERS SHOULD PREPARE FOR WIDESPREAD SHOWERS AND SOME THUNDERSTORMS WITH HEAVY RAINFALL AND GUSTY WINDS. MONDAY...THE SYNOPTIC PATTERN ACROSS THE WATERS IS SHOWING A LOW PRESSURE TROUGH INLAND WITH THE BERMUDA HIGH TO THE EAST/NE THAT EVENTUALLY STARTS TO EXPAND ACROSS THE AREA. BUT THE PINCHING BETWEEN THESE TWO FEATURES IS SIGNIFICANT ENOUGH TO PRODUCE WINDS ON THE SC WATERS UP TO 20 KT...WHILE A MORE RELAXING GRADIENT DEVELOPS ON THE GA WATERS TO KEEP WINDS DOWN BELOW 15 KT. IN ADDITION...SEAS WILL BE AS HIGH AS 5-6 FT...ESPECIALLY ON THE OUTER GA WATERS WHERE WE HAVE A CONTINUATION OF THE PREVIOUS SMALL CRAFT ADVISORY. BUT SHOULD THE PINCHING OVER AMZ350 BE GREATER THAN NOW FORECAST AND/OR SOME OF THOSE 6 FOOTERS MAKE IT INTO THAT MARINE ZONE WE MIGHT NEED AN ADVISORY THERE ALSO. MARINERS SHOULD ALSO BE ALERT FOR HEAVY SHOWERS AND A FEW STRONGER STORMS...REDUCING VISIBILITIES AND PRODUCING OCCASIONAL GUSTY WINDS AND LIGHTNING STRIKES. MONDAY NIGHT THROUGH FRIDAY...A MORE SLACKENED GRADIENT WILL PREVAIL WITH SUBTLE TROUGHINESS INLAND AND WEAK HIGH PRESSURE IN THE NEARBY ATLANTIC. WINDS AND SEAS LOOK TO REMAIN BELOW ANY ADVISORY THRESHOLDS...ALTHOUGH SUB-TROPICAL LOW PRESSURE COULD FROM OUR NEAR BERMUDA DURING THE LATE WEEK TIME FRAME. SWELLS EMANATING FROM THAT SYSTEM COULD ARRIVE BY FRIDAY...PERHAPS BUMPING SEAS BACK UP HIGHER THAN NOW IN OUR FORECAST. RIP CURRENTS...WE/RE SOLIDLY IN THE MODERATE RANGE OF RIP CURRENTS AT THE BEACHES MONDAY GIVEN SMALL SWELLS...ONSHORE WINDS AND ASTRONOMICAL INFLUENCES. HOWEVER...SHOULD THE SWELLS BE WORSE THAN NOW FORECAST WE COULD BE LOOKING AT A HIGH RISK...ESPECIALLY OVER THE CHARLESTON COUNTY BEACHES. WHILE WE START TO LOSE THE ASTRONOMICAL INFLUENCES AS WE GO THROUGH THE WEEK...THERE IS STILL AN ONSHORE WIND COMPONENT AND POSSIBLE SMALL SWELLS TO GENERATE AN ELEVATED RISK DURING AT LEAST THE EARLY PART OF THE WEEK. && .TIDES/COASTAL FLOODING... TONIGHT...ASTRONOMICAL INFLUENCES DUE TO THE PERIGEAN SPRING TIDE PLUS ONSHORE WINDS WILL MAINTAIN ELEVATED HIGH TIDE LEVELS ALONG THE COAST. A COASTAL FLOOD ADVISORY HAS BEEN ISSUED FOR THE LOWER SC AND NORTHERN GA COASTS FOR THIS EVENING/S HIGH TIDE. ALSO OF NOTE...PERIODS OF SHOWERS/THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED. IF HEAVY RAIN FALLS IN COASTAL COMMUNITIES...INCLUDING DOWNTOWN CHARLESTON AND/OR DOWNTOWN SAVANNAH AROUND THE TIMES OF HIGH TIDE...MORE SIGNIFICANT FLOODING IS POSSIBLE. MONDAY AND TUESDAY...LINGERING ASTRONOMICAL INFLUENCES AND AN ONSHORE FETCH COULD PRODUCE A COUPLE OF ADDITIONAL CYCLES OF SHALLOW SALT WATER FLOODING WITH THE NIGHTTIME HIGH TIDE...ESPECIALLY ALONG THE SOUTH CAROLINA COAST. THESE CONDITIONS CAN BE FURTHER AGGRAVATED SHOULD HEAVY RAINS OCCUR NEAR THE TIME OF HIGH TIDE. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR AMZ374. && SYNOPSIS... NEAR TERM... SHORT TERM...33/SPR LONG TERM...SPR AVIATION... MARINE...33/RJB TIDES/COASTAL FLOODING...
Hazardous weather outlook, Aug 30, 7:43 PM EDT, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 743 PM EDT SUN AUG 30 2015 GAZ117-119-139-141-SCZ048>051-312345- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 743 PM EDT SUN AUG 30 2015 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH MONDAY EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. COASTAL FLOOD ADVISORY. HEAVY RAIN...CONDITIONS WILL SUPPORT LOCALLY HEAVY RAINFALL... PERHAPS EVEN LOCALIZED FLASH FLOODING THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. HEAVY RAIN...CONDITIONS WILL SUPPORT LOCALLY EXCESSIVE RAINFALL...PERHAPS EVEN LOCALIZED FLASH FLOODING...ESPECIALLY MONDAY MORNING. COASTAL FLOODING...SHALLOW SALT WATER FLOODING COULD OCCUR AROUND THE TIMES OF THE HIGH TIDES MONDAY AND TUESDAY... ESPECIALLY ALONG THE SOUTH CAROLINA COAST. ADDITIONAL COASTAL FLOOD ADVISORIES COULD BE ISSUED. ALSO...IF HEAVY RAIN FALLS AROUND THE TIMES OF HIGH TIDE...MORE SIGNIFICANT FLOODING COULD OCCUR WITHIN COASTAL COMMUNITIES...INCLUDING CHARLESTON. RIP CURRENTS...AN ELEVATED RISK FOR RIP CURRENTS WILL PERSIST ON AREA BEACHES THROUGH EARLY THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-350-352-354-374-312345- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 743 PM EDT SUN AUG 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052- 312345- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-TIDAL BERKELEY- 743 PM EDT SUN AUG 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. HEAVY RAIN...CONDITIONS WILL SUPPORT LOCALLY HEAVY RAINFALL... PERHAPS EVEN LOCALIZED FLASH FLOODING THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HEAVY RAIN...CONDITIONS COULD SUPPORT LOCALLY EXCESSIVE RAINFALL...PERHAPS EVEN LOCALIZED FLASH FLOODING...ESPECIALLY MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 31, 12:10 AM EDT, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1210 AM EDT MON AUG 31 2015
SCZ043-310430-
INLAND COLLETON SC-
1210 AM EDT MON AUG 31 2015
...SHOWERS PRODUCING HEAVY RAINS AND WEAK ROTATION WILL IMPACT
PORTIONS OF COLLETON COUNTY UNTIL 1230 AM EDT...
AT 1206 AM EDT...DOPPLER RADAR WAS TRACKING A HEAVY SHOWER NEAR
HENDERSONVILLE...OR NEAR YEMASSEE...MOVING NORTH AT 15 MPH. THERE
HAS BEEN PERSISTENT WEAK ROTATION WITH THIS SHOWER AND A SMALL
CHANCE OF A BRIEF TORNADO IS POSSIBLE IF THE ROTATION BECOMES
STRONGER.
TORRENTIAL RAINS MAY PRODUCE TEMPORARY PONDING OF WATER ON AREA
ROADS AND LOW LYING AREAS.
LOCATIONS IMPACTED INCLUDE...
WALTERBORO AND ISLANDTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3294 8066 3271 8077 3277 8087 3281 8090
3283 8090 3288 8095 3288 8096 3290 8098
3295 8101
TIME...MOT...LOC 0406Z 172DEG 14KT 3276 8080Special weather statement, Aug 31, 12:35 AM EDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1235 AM EDT MON AUG 31 2015
SCZ043-310500-
INLAND COLLETON SC-
1235 AM EDT MON AUG 31 2015
...SHOWERS WITH WEAK BUT PERSISTENT ROTATION WILL IMPACT PORTIONS OF
COLLETON COUNTY UNTIL 100 AM EDT...
AT 1231 AM EDT...DOPPLER RADAR WAS TRACKING A SHOWER WITH STEADY BUT
WEAK ROTATION NORTHWEST OF HENDERSONVILLE...MOVING NORTH AT 20 MPH.
TORRENTIAL RAINFALL AND A SMALL CHANCE OF A VERY BRIEF TORNADO IS
POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
WALTERBORO AND RUFFIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3295 8057 3279 8073 3280 8089 3281 8090
3303 8088
TIME...MOT...LOC 0431Z 199DEG 18KT 3286 8077Special weather statement, Aug 31, 1:03 AM EDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 103 AM EDT MON AUG 31 2015 SCZ043-044-310530- DORCHESTER SC-INLAND COLLETON SC- 103 AM EDT MON AUG 31 2015 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON AND DORCHESTER COUNTIES UNTIL 130 AM EDT... AT 101 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WALTERBORO...MOVING NORTHEAST AT 25 MPH. TORRENTIAL RAINFALL IS EXPECTED. A SMALL CHANCE OF A VERY BRIEF TORNADO IS POSSIBLE. LOCATIONS IMPACTED INCLUDE... WALTERBORO AND CANADYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3288 8067 3295 8076 3316 8073 3307 8045 TIME...MOT...LOC 0501Z 202DEG 20KT 3297 8067
Local storm report, Aug 31, 2:28 AM EDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
228 AM EDT MON AUG 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM TSTM WND DMG 2 N WALTERBORO 32.93N 80.66W
08/31/2015 COLLETON SC LAW ENFORCEMENT
SC STATE HIGHWAY PATROL REPORTED THAT A TREE WAS BLOWN
DOWN ONTO JEFFERIES HIGHWAY. TIME WAS ESTIMATED FROM
RADAR DATA.
&&
EVENT NUMBER CHS1500953
SPRSpecial weather statement, Aug 31, 2:47 AM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
247 AM EDT MON AUG 31 2015
SCZ044-045-310715-
DORCHESTER SC-INLAND BERKELEY SC-
247 AM EDT MON AUG 31 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY AND
DORCHESTER COUNTIES UNTIL 315 AM EDT...
AT 247 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HARLEYVILLE...OR 10 MILES EAST OF INDIAN FIELD...MOVING NORTHEAST AT
25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DORCHESTER...HARLEYVILLE AND CROSS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3335 8006 3309 8035 3318 8045 3326 8042
3326 8036 3328 8035 3327 8030 3330 8025
3335 8024 3338 8024 3339 8022 3344 8022
TIME...MOT...LOC 0647Z 214DEG 21KT 3321 8037The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 12:10 AM EDT | Special Weather Statement | CHS | Colleton | 20 min |
| Aug 31, 12:35 AM EDT | Special Weather Statement | CHS | Colleton | 25 min |
| Aug 31, 1:03 AM EDT | Special Weather Statement | CHS | Colleton | 27 min |
| Aug 31, 2:12 AM EDT | Tornado Warning | CHS | Dorchester | 33 min |
| Aug 31, 2:47 AM EDT | Special Weather Statement | CHS | Dorchester | 28 min |
| Aug 31, 2:52 AM EDT | Areal Flood Advisory | CHS | Berkeley, Colleton, Dorchester | 83 min |
| Aug 31, 3:38 AM EDT | Areal Flood Advisory | CHS | Beaufort, Jasper | 97 min |
| Aug 31, 4:05 AM EDT | Coastal Flood Advisory | CHS | 7 hr | |
| Aug 31, 5:23 AM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston, Dorchester | 82 min |
| Aug 31, 5:56 AM EDT | Flash Flood Warning | CHS | Berkeley, Charleston, Dorchester | 3 hr |
| Aug 31, 6:02 AM EDT | Special Marine Warning | CHS | 58 min | |
| Aug 31, 6:56 AM EDT | Special Marine Warning | CHS | 64 min | |
| Aug 31, 7:34 AM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston | 86 min |
| Aug 31, 8:59 AM EDT | Flash Flood Warning | CHS | Berkeley, Charleston | 61 min |
| Aug 31, 10:04 AM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston | 86 min |
Nearby
Flash Flood Warnings in South Carolina, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.